Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 61, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 2, 2004, 4:27 AM CDT for Giles County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2004, 4:27 AM CDT (09:27 UTC)
- Expired
- Sep 2, 2004, 5:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 91 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 020934 FFWBNA TNC055-021000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 427 AM CDT THU SEP 2 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... GILES COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF PULASKI * UNTIL 500 AM CDT * AT 423 AM CDT...DOPPLER WEATHER RADAR INDICATED SLOW MOVING THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS GILES COUNTY INCLUDING THE CITY OF PULASKI. THUNDERSTORMS HAVE CONTINUE TO TRAIN NORTHWARD THROUGH GILES COUNTY DURING THE LAST COUPLE OF HOURS. RAINFALL AMOUNTS IN EXCESS OF TWO INCHES HAVE ALREADY FALLEN THIS MORNING AND WITH ADDITIONAL RAINFALL SMALL CREEKS AND STREAMS IN GILES COUNTY WILL RISE QUICKLY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3500 8719 3500 8684 3529 8688 3536 8717 $$ BOYD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:30 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Sep 2, 2:30 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 AM CDT THU SEP 2 2004 .SHORT TERM...(THROUGH FRIDAY) CURRENT...MOISTURE/CLOUDS/CONVECTION HAS BEEN PROGRESSIVELY PUSHING INTO CWA FROM SE. TEMPS IN UPPER 60S TO LOWER 70S. ATMOSPHERE IN LOCKED-IN MODE FOR A WHILE WITH WEAK UPPER LEVEL DISTRUBANCES IN SW FLOW (MAINLY SHEARED VORT PATTERN) ACCOMPANIED BY MOIST SE ATLC FETCH AT LOW LEVELS. THIS ALONG WITH MODERATE INSTABILITY WILL TRIGGER CONVECTION THRU FRI...A LITTLE MORE WIDEPSREAD E TDA. .LONG TERM... AFTER FRI...CONTINUE CHANCE FOR CONVECTION INTO THE WEEKEND WITH PLENTY OF CLOUDS. ALL EYES ON FRANCES FOR SUN INTO MON...COULD TRACK THIS WAY. AS FOR TEMPS...PREFER MAV NUMBERS. BNA WE 82/68/85/68 5331 CKV WE 82/67/85/67 4331 CSV WE 78/63/80/63 6332 && .BNA WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, Sep 1, 5:30 AM CDT, 22 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED SEP 1 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-021030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT WED SEP 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED. MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 5:20 AM CDT | Flash Flood Warning | OHX | Giles | 85 min |
| Sep 2, 5:35 AM CDT | Flash Flood Warning | OHX | Maury, Williamson | 100 min |
| Sep 2, 5:43 PM CDT | Flash Flood Warning | OHX | Davidson | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.